Alert archive / Kentucky / Flash Flood Warnings in 2019
Flash Flood Warning 32, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at Aug 7, 2019, 3:36 AM EDT for Bath County, Fleming County, Kentucky. It was in force for 4 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 7, 2019, 3:36 AM EDT (07:36 UTC)
- Expired
- Aug 7, 2019, 7:30 AM EDT
- In force
- 4 hr
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bath County, KY, Fleming County, KY
The radar
The Jackson,KY radar (KJKL), 92 km from the middle of the area, began a volume at 07:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 4:00 AM EDT | FLASH FLOOD | 2 Ese Bethel, KY | BRIDGE WASHED OUT ON SANDERSON ROAD. |
| Aug 7, 4:00 AM EDT | FLASH FLOOD | Pebble, KY | CORRECTS PREVIOUS FLASH FLOOD REPORT FROM PEBBLE. CREEK ROSE OUT OF BANKS AND WAS UP TO 2 INCHES HIGH INSIDE A HOME. |
| Aug 7, 4:00 AM EDT | FLASH FLOOD | Pebble, KY | CRREK ROSE OUT OF BANKS AND WAS UP TO 2 INCHES HIGH INSIDE A HOME. |
| Aug 7, 4:30 AM EDT | HEAVY RAIN 7.23 | 2 Wnw Odessa, KY | REPORTED AT THE 2 HOUR INTERVAL BETWEEN 2:30 A.M. AND 4:30 A.M. AT EAST FORK RD., OWINGSVILLE, KY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 7.6 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 190 J/kg
- Mixed-layer CIN
- -113 J/kg
- Mixed-layer LCL
- 1333 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted.
865
WGUS53 KJKL 070736
FFWJKL
KYC011-069-071130-
/O.NEW.KJKL.FF.W.0032.190807T0736Z-190807T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service JACKSON KY
336 AM EDT Wed Aug 7 2019
The National Weather Service in JACKSON KY has issued a
* Flash Flood Warning for...
Northwestern Bath County in east central Kentucky...
Central Fleming County in east central Kentucky...
* Until 730 AM EDT.
* At 334 AM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Some locations have already
received in excess of three inches of rain. Flash flooding is
expected to begin shortly.
* Some locations that may experience flooding include...
Sharpsburg, Pecks Ridge, Reynoldsville, Wyoming, Tilton, Odessa,
Pebble, Ringos Mills, Hillsboro, Craintown, Sherburne and Grange
City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots. Turn around, don't drown when encountering flooded roads.
Most flood deaths occur in vehicles.
&&
LAT...LON 3840 8368 3831 8351 3827 8351 3826 8352
3817 8380 3820 8396 3830 8385 3832 8384
3836 8388 3835 8390 3837 8390 3836 8392
3839 8393 3844 8397
$$
HAL2 follow-up statements
230
WGUS73 KJKL 070933
FFSJKL
Flash Flood Statement
National Weather Service JACKSON KY
533 AM EDT Wed Aug 7 2019
KYC011-069-071130-
/O.CON.KJKL.FF.W.0032.000000T0000Z-190807T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bath KY-Fleming KY-
533 AM EDT Wed Aug 7 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 AM EDT FOR
NORTHWESTERN BATH AND CENTRAL FLEMING COUNTIES...
At 524 AM EDT, Doppler radar indicated that the heaviest rain had
exited the warning area. However, estimates from weather radar
suggest that 4 to 5 inches of rain has fallen in some locations near
the Bath and Fleming County line on Tuesday evening and overnight.
High water was reported covering Route 11 overnight near Tilton in
Fleming County. Although heavy rain has ended, there is likely
lingering high water in the area, and the Flash Flood Warning
remains in effect.
Some locations that may experience flooding include...
Sharpsburg, Pecks Ridge, Reynoldsville, Wyoming, Tilton, Odessa,
Pebble, Ringos Mills, Hillsboro, Craintown, Sherburne and Grange
City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots. Turn around, don't drown when encountering flooded roads.
Most flood deaths occur in vehicles.
&&
LAT...LON 3840 8368 3831 8351 3827 8351 3826 8352
3817 8380 3820 8396 3830 8385 3832 8384
3836 8388 3835 8390 3837 8390 3836 8392
3839 8393 3844 8397
$$
HAL026
WGUS73 KJKL 071124
FFSJKL
Flash Flood Statement
National Weather Service JACKSON KY
724 AM EDT Wed Aug 7 2019
KYC011-069-071132-
/O.EXP.KJKL.FF.W.0032.000000T0000Z-190807T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bath KY-Fleming KY-
724 AM EDT Wed Aug 7 2019
...THE FLASH FLOOD WARNING FOR NORTHWESTERN BATH AND CENTRAL FLEMING
COUNTIES WILL EXPIRE AT 730 AM EDT...
The heavy rain has ended, and water in small streams is receding.
LAT...LON 3840 8368 3831 8351 3827 8351 3826 8352
3817 8380 3820 8396 3830 8385 3832 8384
3836 8388 3835 8390 3837 8390 3836 8392
3839 8393 3844 8397
$$
HALWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Aug 7, 2:12 AM EDT, 1 hour 24 minutes earlier.
Area forecast discussion, Aug 7, 2:12 AM EDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION National Weather Service Jackson KY 212 AM EDT Wed Aug 7 2019 .UPDATE... Issued at 1232 AM EDT WED AUG 7 2019 Scattered showers and thunderstorms continue in the north, whereas the showers have tapered over the Cumberland Basin region. Only really seeing light showers in the south at this point. The Hi-Res models show showers and storms decreasing into the morning as well. Updated PoPs to reflect these current trends. Other than this, ingested the latest observations and blended into the overnight hours. Current temperatures are in generally in the upper 60s to lower 70s. Although, some spots, particularly in the south, are close to the mid 70s. Forecast minimum temperatures are in the upper 60s. This seems reasonable, so no changes were needed at this time. Updates have been sent to NDFD and to the web. UPDATE Issued at 942 PM EDT TUE AUG 6 2019 MCS is diving southward across south central Kentucky presently and may just clip southwestern Wayne county. Otherwise, still seeing some shower and storms pushing across areas north of I-64. This activity will slowly wind down over the next few hours. 00z HRRR has come in much more lean on potential shower/storm coverage through the rest of the night, and given the current MCS diving southward, this may limit potential redevelopment and thus, the HRRR may be catching onto this idea. Thus, going to drop pops back to isolated through the rest of the night. May need to increase a few areas after 07z if a few more pockets of more organized showers/storms can get going. However, given the time of day, more than likely coverage will remain isolated. UPDATE Issued at 758 PM EDT TUE AUG 6 2019 A few showers and storms continue to push through areas north of I-64, but the trend has been for storms to overall weaken and that will continue to be the case as we head further into the evening hours. CAMS continue to show some redevelopment late tonight as the forcing from the mid level trough pushing across the area allows for development. Thus, no real reason to make any changes at this point as everything in the ongoing forecast still looks reasonable. May be able to refine precipitation chances towards midnight as we watch radar trends, but until then, we will stick with the current forecast. && .SHORT TERM...(This evening through Wednesday night) Issued at 435 PM EDT TUE AUG 6 2019 As of mid afternoon, a trough extended into the eastern Conus with a ridge over the Southern Rockies. A shortwaves were moving through this trough, the most significant was moving through the Lake Erie and northern OH vicinity with another moving across the lower OH Valley and another upstream in the MS Valley region. At the surface, a cold front extended south into the Great Lakes and OH Valley from an area of low pressure in Quebec. Convection is more widespread nearer to the boundary with some isolated to scattered showers and even a storm or two further south nearing the northwest portion of the area. Insatiability remains greatest at this time with westward extent with shear also increasing to the west of the area as well. Through this evening, some additional isolated to scattered convection is anticipated particularly in the north and northwest. The cold front will slowly near the area this evening and tonight while the next couple of shortwaves approach. This should lead to greater coverage of convection generally from later in the evening and into the overnight. Shear should increase a bit as the front and next wave near so a couple of strong storms with gusty winds and locally heavy rain cannot be ruled out this evening. Some uncertainty remains in the timing and area extent with convective allowing models having run to run variability and not handling current convection all that well. The threat for convection will linger into Wednesday evening as the boundary slowly crosses the area and moves into the Appalachians and another couple of shortwaves cross East KY. Weak high pressure will build into the area behind the boundary for Wednesday night. After the anticipated rainfall during the next 12 to 24 hours, low level moisture should be sufficient for a threat of fog with skies expected to clear and winds slackening. The fog may be dense in valleys, but was not confident just yet to include dense fog. .LONG TERM...(Thursday through Tuesday) Issued at 413 PM EDT TUE AUG 6 2019 Thursday will start out with an exiting trough, a strong area of low pressure to our north across Hudson Bay, and a strong ridge across the southern U.S. This will keep NW to SE flow across the state into the weekend, with flow strengthening as the area of low pressure to our north continues to shift southeast into Quebec during this time, and the upper level ridge enhances over the south and central conus. This ridge will eventually build into the Commonwealth to round out the weekend and heading into the first of next week. More zonal flow after this point will allow some weak shortwaves to move through the Ohio Valley to round out the period. At the surface, a cold front will be riding the NW to SE flow, heading towards the state, before laying out from west to east across the state by Thursday evening where it will remain until during the day Friday before drifting just south of the state by evening. This will result in scattered showers and thunderstorms across much of the CWA during this time. Dry air in place as this system moves in, and increasing heights aloft, will deter more widespread concerns. Once this system moves through, a strong area of high pressure will take hold from the north and remain in place through the weekend and into the start of the new workweek. Will note that the NBM was placing pops across portions of the CWA Friday night through Saturday night, despite the strong dry air advection moving into the region. After collaborating with neighboring offices, had no problem removing these pops, and keeping this time period dry and mostly clear. The next frontal boundary won't near the region until next Tuesday, but return flow on the backside of the departing high will advect enough moisture into the region that some isolated pops will be possible on both Sunday and Monday afternoons ahead of this next system. Confidence on these, however, is still fairly low. High temperatures will generally be generally steady in the 80s each day, with a slight dip into the low to to mid 80s on Friday with the cold front moving through. Temperatures will then warm a degree or two each day after that point, reaching the upper 80s by the end of the period. Humidity levels will be nice on Saturday, but should also begin increasing as we head towards the end of the period. Overnight lows will start out in the mid and upper 60s Thursday night ahead of the first cold front, then should cool to the upper 50s and low 60s Friday and Saturday nights, before following the same trends as the daytime temperatures. Any night that clears off could see some valley fog, as well as a ridge/valley split in temperatures. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) ISSUED AT 212 AM EDT WED AUG 7 2019 With a cold front stalled over northeastern Kentucky at issuance, some shower and storm activity continued for our northern counties. Some lower VIS have been reported at SYM with this as well. Therefore, mentioned at least VCSH and IFR VIS at SYM for the overnight. Although, may need to upgrade this to -TSRA in the next hour as the storms draw closer to the site. Expecting shower and storms to dwindle through dawn. Some fog development overnight is possible, but this is expected to mainly be concentrated in the north and perhaps some areas in the south that saw rainfall today. By morning, some lower CIGs are possible, but conditions will likely return to VFR by mid-morning. Expecting some additional chances of shower and storms for most areas tomorrow afternoon before decreasing in the evening as the cold front exits to the south of the state. This will give way to the potential for river valley fog development into the overnight tomorrow. Have left mention of this out of the TAFs for now. Winds will generally be light and variable through the night tonight, outside of any thunderstorms. The exception to this is at SME where some gusty winds have been recently observed. Expecting this to dwindle in the next hour or so, however. Winds will become more westerly and increase tomorrow afternoon to range between 5 and 10 knots, outside of any storms. Winds will then decrease into tomorrow evening to be light and variable. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...CGAL SHORT TERM...JP LONG TERM...JMW AVIATION...CGAL
Hazardous weather outlook, Aug 6, 9:39 PM EDT, 5 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Jackson KY 939 PM EDT Tue Aug 6 2019 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-080445- Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle- Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan- Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott- Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson 939 PM EDT Tue Aug 6 2019 This hazardous weather outlook is for portions of eastern Kentucky. .DAY ONE...Tonight. Thunderstorms will be possible through tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Thunderstorms will be possible during the day Wednesday, and at times from Thursday evening through Friday evening, as well as Sunday and Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. JP/KAS
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 8:42 PM EDT | Special Weather Statement | JKL | Fleming | 33 min |
| Aug 7, 2:16 AM EDT | Areal Flood Advisory | JKL | Bath, Fleming | 4 hr |
Nearby
Flash Flood Warnings in Kentucky, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.